Alert archive / Oklahoma / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Norman, OK

June 6, 20144 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 6, 2014, 10:24 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 10:24 PM CDT (03:24 UTC)
Expired
Jun 7, 2014, 1:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 82 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WGUS54 KOUN 070324
FFWOUN
OKC059-093-151-153-070615-
/O.NEW.KOUN.FF.W.0002.140607T0324Z-140607T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...
  SOUTHEASTERN HARPER COUNTY IN NORTHWEST OKLAHOMA...
  WOODS COUNTY IN NORTHWEST OKLAHOMA...
  CENTRAL WOODWARD COUNTY IN NORTHWEST OKLAHOMA...

* UNTIL 115 AM CDT
    
* AT 1021 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING 
  HEAVY RAIN FROM EASTERN HARPER COUNTY INTO WOODS AND NORTHERN 
  PARTS OF WOODWARD AND MAJOR COUNTIES. RAINFALL AMOUNTS OF OVER 2 
  INCHES HAVE FALLEN IN AN HOUR IN THESE AREAS. ADDITIONAL HEAVY 
  RAINFALL OF 1 TO 2 INCHES IS POSSIBLE IN THE NEXT HOUR OR TWO. 
  THIS WILL RESULT IN AREAS OF FLOODING. 
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WOODWARD...ALVA...MOORELAND...WAYNOKA...FREEDOM...QUINLAN...
  AVARD...ALABASTER CAVERNS STATE PARK...TANGIER...BOUSE JUNCTION...
  HOPETON AND CAMP HOUSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3697 9859 3643 9860 3638 9960 3667 9955
      3692 9937

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:27 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 6, 9:27 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT FRI JUN 6 2014

.UPDATE...
OVERALL FORECAST LOOKS GOOD. STORMS THAT DEVELOPED TO THE WEST ARE
BEGINNING TO CONGEAL AND APPROACH WESTERN PORTIONS OF THE FA. THIS
COMPLEX/S WILL CONTINUE TO MOVE EAST ACROSS THE AREA OVERNIGHT
INTO SATURDAY MORNING. STRONG TO SEVERE STORMS WILL BE POSSIBLE.
HEAVY RAIN LEADING TO FLASH FLOODING COULD ALSO BE A PROBLEM. NO
CHANGES TO THE FORECAST.

MAXWELL
&&

.PREV DISCUSSION... /ISSUED 615 PM CDT FRI JUN 6 2014/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY EVENING. TSTM COMPLEX
EXPECTED TO DEVELOP AGAIN TONIGHT AND MOVE EASTWARD INTO THE REGION.
ACTIVITY ON THE HIGH PLAINS THIS EVENING SEEMS BETTER ORGANIZED THAN
LAST NIGHT. WILL USE THE HIGH RES MODEL DATA TO TIME THE BETTER TSRA
CHANCES TONIGHT. SOME BRIEF MVFR/IFR WITH THE TSRA...OTRW GENLY VFR
CONDITIONS EXPECTED THROUGH THE PD.

PREV DISCUSSION... /ISSUED 317 PM CDT FRI JUN 6 2014/

DISCUSSION...
THE UPPER PATTERN HAS CHANGED LITTLE SINCE YESTERDAY...WITH
NEARLY ZONAL FLOW OVERSPREADING THE CENTRAL AND SOUTHERN
PLAINS...AND A FLATTENED RIDGE ACROSS NORTHERN MEXICO AND THE
NORTHERN GULF COAST STATES. WITHIN THIS FLOW...SEVERAL IMPULSES
ARE APPARENT IN WATER VAPOR IMAGERY. THESE RIPPLES WILL ACT TO
INITIATE CONVECTION ACROSS THE HIGH PLAINS OF COLORADO AND NEW
MEXICO VIRTUALLY EACH DAY FROM THIS AFTERNOON THROUGH AT LEAST
SUNDAY. AS STORMS EVENTUALLY MERGE...LARGE CLUSTERS OF STORMS AND
MCSS APPEAR PROBABLE...MUCH LIKE THE ONE THAT MOVED ACROSS KANSAS
AND NORTHERN OKLAHOMA TWO NIGHTS AGO...AND ACROSS OKLAHOMA LAST
NIGHT AND THIS MORNING. THESE NOCTURNAL STORM SYSTEMS WILL BRING
BENEFICIAL RAIN...PERHAPS TOO BENEFICIAL IN SOME AREAS...AND THE
THREAT OF HAIL AND DAMAGING WINDS. WITH IMPRESSIVE PWAT VALUES
OVER MUCH OF OKLAHOMA AND MODELS IN DECENT AGREEMENT WITH
PLACEMENT OF HEAVIEST RAINFALL...OPTED TO ISSUE A FLASH FLOOD
WATCH FOR MUCH OF NORTHERN...WESTERN...AND CENTRAL OKLAHOMA
THROUGH SUNDAY EVENING. THIS WILL LIKELY NEED TO BE EXPANDED
SPATIALLY AND/OR TEMPORALLY IN LATER FORECASTS...BUT THIS IS THE
BEST GUESS AT THIS POINT.

AS WE HEAD INTO EARLY NEXT WEEK...MODELS SUGGEST A CLOSED LOW
WILL EVOLVE...BRINGING RAIN CHANCES TO AN END BY MID WEEK.
THEREAFTER...IT LOOKS AS THOUGH MID LEVEL RIDGING WILL BECOME
REESTABLISHED ACROSS THE SOUTHERN PLAINS...WITH A RETURN OF SUMMER
HEAT AND HUMIDITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  87  68  83 /  70  50  70  60
HOBART OK         71  89  68  84 /  70  30  70  30
WICHITA FALLS TX  73  95  71  89 /  30  20  60  40
GAGE OK           67  82  63  76 /  80  50  70  30
PONCA CITY OK     70  82  65  78 /  90  60  50  50
DURANT OK         73  90  73  87 /  20  30  50  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ004>032-034-035.

TX...NONE.
&&

25/02
Hazardous weather outlook, Jun 6, 8:18 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT FRI JUN 6 2014

OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
818 PM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A MODERATE RISK ACROSS PARTS OF NORTHERN AND WEST CENTRAL
OKLAHOMA. THERE IS THEN A SLIGHT RISK ACROSS PARTS OF CENTRAL AND
SOUTHERN OKLAHOMA AND A PORTION OF WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK IS NORTHWEST OF A LINE FROM BLACKWELL AND KINGFISHER...
TO CLINTON AND ELK CITY. THE SLIGHT RISK AREA IS SOUTHEAST OF THE MODERATE
RISK AND NORTH OF A LINE FROM KNOX CITY AND WICHITA FALLS TEXAS... TO
DUNCAN AND ADA OKLAHOMA.

TIMING...
SEVERE STORMS WILL BE POSSIBLE INTO THE SATURDAY MORNING HOURS.

IMPACTS...
DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 75 MPH
WILL BE POSSIBLE TONIGHT INTO SATURDAY MORNING. A FEW TORNADOES
COULD BE POSSIBLE IN THE MODERATE RISK AREA THROUGH 10 PM.

HEAVY RAINFALL WILL ALSO BE A CONCERN OVERNIGHT INTO SATURDAY MORNING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN THE HIGH PLAINS OF COLORADO
AND NEW MEXICO AND IN THE TEXAS PANHANDLE  FRIDAY AFTERNOON AND EVENING
WILL CONTINUE TO MOVE EASTWARD ACROSS THE AREA TONIGHT INTO SATURDAY
MORNING. THIS ACTIVITY WILL INITIALLY BE INDIVIDUAL STORMS IN PARTS OF
NORTHWEST AND WEST CENTRAL OKLAHOMA THIS EVENING BUT THEN STORMS WILL
CONGEAL INTO ONE OR MORE THUNDERSTORM COMPLEXES THAT WILL MOVE ACROSS THE
REGION.

STRONG INSTABILITY AND FAVORABLE WIND SHEAR WILL LEAD TO STRONG TO SEVERE
STORMS TONIGHT INTO SATURDAY MORNING. WITH THE INDIVIDUAL STORMS THIS EVENING...
HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 65 MPH WILL BE THE MAIN
CONCERN. A TORNADO OR TWO ALSO CAN NOT BE RULED OUT WITH THIS ACTIVITY IN
PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. LATE THIS EVENING THE TORNADO
POTENTIAL WILL DECREASE BUT SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT
INTO SATURDAY MORNING PRODUCING DAMAGING STRAIGHT LINE WINDS TO 75 MPH AND
HAIL TO THE SIZE OF GOLF BALLS. HEAVY RAIN WILL ALSO BE A CONCERN.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS INTO SATURDAY
MORNING.

.HEAVY RAINFALL...
HEAVY RAINS COULD LEAD TO FLASH FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK... WITH
THE HIGHEST CHANCES DURING THE EVENING INTO EARLY MORNING HOURS.
SEVERE STORMS AND HEAVY RAINFALL LEADING TO FLOODING WILL ALSO
REMAIN POSSIBLE. THUNDERSTORM CHANCES WILL DECREASE AFTER MONDAY
BUT CONTINUE THROUGH THE WORK WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 6, 7:53 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT FRI JUN 6 2014

OKZ004-009-010-070130-
WOODWARD OK-HARPER OK-ELLIS OK-
753 PM CDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WOODWARD...HARPER
AND NORTHWESTERN ELLIS COUNTIES UNTIL 830 PM CDT...

AT 751 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF FORT SUPPLY TO 6 MILES SOUTH OF LAVERNE...MOVING
NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3689 9938 3686 9934 3660 9932 3643 10000
      3693 9999
TIME...MOT...LOC 0051Z 212DEG 34KT 3666 9947 3662 9994
Special weather statement, Jun 6, 8:27 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT FRI JUN 6 2014

OKZ010-070145-
WOODWARD OK-
827 PM CDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODWARD COUNTY UNTIL 845
PM CDT...

AT 824 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODWARD...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3658 9904 3634 9933 3645 9950 3659 9937
TIME...MOT...LOC 0124Z 217DEG 17KT 3646 9936
Local storm report, Jun 6, 8:33 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             WOODWARD                36.43N 99.39W
06/06/2014  E1.00 INCH       WOODWARD           OK   COUNTY OFFICIAL

&&

MDAY
Local storm report, Jun 6, 8:37 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             8 SW LAVERNE            36.63N 100.00W
06/06/2014  E1.75 INCH       HARPER             OK   PUBLIC

&&

MDAY
Local storm report, Jun 6, 8:43 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             WOODWARD                36.43N 99.39W
06/06/2014  E1.75 INCH       WOODWARD           OK   EMERGENCY MNGR

&&

MDAY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:53 PM CDTSpecial Weather StatementOUNHarper37 min
Jun 6, 8:03 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward42 min
Jun 6, 8:27 PM CDTSpecial Weather StatementOUNWoodward18 min
Jun 6, 8:32 PM CDTSevere Thunderstorm WarningOUNWoodward43 min
Jun 6, 8:40 PM CDTSevere Thunderstorm WarningOUNHarper, Woods35 min
Jun 6, 9:18 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Roger Mills, Woods, Woodward57 min
Jun 6, 10:14 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Roger Mills, Woods, Woodward46 min
Jun 6, 10:44 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Major, Woods, Woodward46 min
Jun 6, 10:47 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer43 min
Jun 6, 11:03 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major27 min
Jun 6, 11:20 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson, Kiowa, Washita40 min
Jun 6, 11:27 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Custer, Dewey, Garfield, Grant and 3 more48 min
Jun 7, 12:03 AM CDTSpecial Weather StatementOUNCaddo, Jackson, Kiowa, Tillman, Washita27 min
Jun 7, 12:16 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Grant, Kingfisher29 min
Jun 7, 12:32 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher, Logan43 min
Jun 7, 12:45 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche45 min
Jun 7, 12:50 AM CDTSpecial Weather StatementOUNKay, Noble25 min
Jun 7, 12:57 AM CDTSevere Thunderstorm WarningOUNNoble, Payne48 min
Jun 7, 1:10 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Lincoln, Logan, McClain and 2 more50 min
Jun 7, 1:21 AM CDTSpecial Weather StatementOUNKay24 min
Jun 7, 1:25 AM CDTSpecial Weather StatementOUNJefferson, Stephens50 min
Jun 7, 1:49 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma, Pottawatomie41 min
Jun 7, 2:02 AM CDTSpecial Weather StatementOUNLincoln28 min
Jun 7, 2:06 AM CDTSpecial Weather StatementOUNGarvin, Jefferson24 min
Jun 7, 2:17 AM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole28 min
Jun 7, 2:34 AM CDTSpecial Weather StatementOUNCarter, Hughes, Love, Murray, Pontotoc41 min
Jun 7, 9:54 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward18 hr
Jun 7, 3:21 PM CDTSpecial Weather StatementOUNSeminole24 min

Nearby

Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.